Florida, 2007Damaging Wind in Florida, August 14, 2007
August 14, 2007 · NWS JAX · 1 event in 1 county or zone
An upper level short wave trough enhanced sea breeze storms over Marion county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave trough enhanced sea breeze storms over Marion county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 1:30 PM EST, 5 hours 55 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE AUG 14 2007
...VERY HOT WITH AFTN HEAT INDICES 105 TO 109 THRU THU...
.SYNOPSIS...CU FIELD CONTINUES TO DEVELOP GENERALLY S OF A KDQH TO
KJAX LINE WITH MORE OF A CAP FARTHER TO THE N. ATLC AND GULF COAST
SEABREEZES HAVE BEGUN TO FORM OVER THE PAST HOUR. ATTM..CONVECTION
REMAINS WELL S OF THE AREA NEAR TAMPA. IN THE UPPER LEVELS...ATLC
SHORTWAVE TROF HAS MADE ITS WAY TO CENTRAL FL. ANOTHER SHORTWAVE
IS PRESENTLY MOVING ACROSS THE OH VALLEY ON N PERIPHERY OF HUGE
PLAINS UPPER HIGH.
.SHORT TERM...STILL ANTICIPATE BEST CHANCE OF CONVECTION OVER
INTERIOR NE FL LATE THIS AFTN AND EARLY THIS EVENING. STILL THINK
20-30% COVERAGE IS POSSIBLE OVER NE FL. IN ADDITION...MAY GET A
FEW STORMS DURING THE LATE EVENING ASSOCIATED WITH OH VALLEY
SHORTWAVE OR OUTFLOWS FROM PRE-EXISTING CONVECTION.
SIMILAR CONDITIONS ARE EXPECTED ON WED. DEEPER MOISTURE OVER NW
ZONES IS EXPECTED ON THU...BUT BY THEN UPPER HIGH WILL SHIFT OVER
THE SAME AREA. AS A RESULT...STILL FORECASTING 20 TO 30 PERCENT
POPS AT BEST. CONVECTION WILL BE MOSTLY SEABREEZE DRIVEN THRU
THU...ALTHO WEAK UPPER LEVEL DISTURBANCES ARE STILL POSSIBLE ON
WED.
MAIN CONCERN CONTINUES TO BE HEAT INDICES EACH DAY. INDEX VALUES
OF 100 TO 105 ARE COMMON THIS AFTN WITH A FEW SPOTS SLIGHTLY
HIGHER. ENUF DRY AIR SHOULD MIX TO THE SFC TO KEEP VALUES LESS
THAN 110 TODAY THRU THU...BUT WILL NEED TO KEEP AN EYE ON DEW POINT
VALUES ACROSS THE AREA. WILL CONTINUE TO HIGHLIGHT IN THE ZFP AND
HWO PRODUCTS.
.LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE OTHER
THAN TO ADJUST CLOUD COVER A BIT AND TO BUMP MIN TEMPS UP A DEGREE
OR SO. GENERALLY ABOVE NORMAL TEMPS AND BELOW NORMAL POPS THRU FRI
OR SAT...THEN NEAR NORMAL.
&&
.AVIATION...VFR CONDITIONS TO CONTINUE. ONLY ISOLATED CONVECTION IS
FORECAST THROUGH 01Z...THUS WILL MAINTAIN VCTS WORDING. PATCHES OF FOG
WILL LIKELY DEVELOP TOWARDS 12Z ON WEDNESDAY DUE TO INCREASING LOW-LEVEL
MOISTURE BEHIND THE SEA-BREEZE COUPLED WITH ANY SHOWER/TSTORM
DEVELOPMENT.
&&
.MARINE...HIGH PRESSURE WILL MAINLY DOMINATE THE WESTERN ATLANTIC...
WITH A DOMINANT SOUTHERLY FLOW REGIME ACROSS THE AREA. WINDS WILL BE
STRONGEST AT NIGHT DUE TO NOCTURNAL INFLUENCES...WITH POSSIBILITY
OF SCEC HEADLINES FOR LOCAL OFFSHORE LEGS LATER THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 101 73 98 / 20 10 10 20
SSI 80 93 80 93 / 10 10 5 10
JAX 74 97 74 95 / 10 20 10 10
SGJ 76 93 76 91 / 10 20 10 10
GNV 73 96 73 94 / 30 30 30 20
OCF 74 96 72 94 / 20 30 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/ZAPPE/KERNS
Hazardous weather outlook, Aug 14, 9:40 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT TUE AUG 14 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1040 AM EDT TUE AUG 14 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...VERY HOT WITH HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON...
HIGH TEMPERATURES IN THE 95 TO 100 DEGREE RANGE COMBINED WITH
HUMIDITY WILL RESULT IN HEAT INDICES OF AROUND 105 TO 110 DEGREES
THIS AFTERNOON. EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING
OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR FLUID REPLENISHING
BEVERAGES...AND WEARING LIGHTWEIGHT LIGHT-COLORED CLOTHING.
ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST GEORGIA WITH SCATTERED ACTIVITY ACROSS NORTHEAST
FLORIDA. STORMS WILL MOVE TOWARD THE SOUTH AT 10 TO 15 MPH. WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
...HOT CONDITIONS WITH HEAT INDICES OF 105 TO 110 DEGREES POSSIBLE
THE REMAINDER OF THE WEEK...
HIGH TEMPERATURES ARE FORECAST TO BE IN THE 95 TO 100 DEGREE
RANGE AND WITH THE HUMIDITY COMBINED WILL RESULT IN HEAT INDICES
OF AROUND 105 TO 110 DEGREES EACH AFTERNOON. EFFECTS OF THE HEAT
CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY
OF WATER OR FLUID REPLENISHING BEVERAGES...AND WEARING LIGHTWEIGHT
LIGHT-COLORED CLOTHING.
ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
AND WILL MOVE TOWARD THE SOUTH-SOUTHWEST AT 10 TO 15 MPH. WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
HESS/CARROLL
In the hours before
Special weather statement, Aug 14, 4:35 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT TUE AUG 14 2007
FLZ023-024-GAZ150-164-142215-
BAKER-CHARLTON-NASSAU-WARE-
535 PM EDT TUE AUG 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER...
SOUTHERN CHARLTON...WESTERN NASSAU AND SOUTHEASTERN WARE COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF ST. GEORGE...OR 16 MILES
SOUTHWEST OF HILLIARD...MOVING SOUTHWEST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND TAYLOR
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Aug 14, 5:04 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT TUE AUG 14 2007
FLZ022-142245-
COLUMBIA-
604 PM EDT TUE AUG 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
COLUMBIA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
645 PM EDT...
AT 604 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER COLUMBIA COUNTY...OR 15 MILES SOUTH OF
FARGO...MOVING SOUTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND THROUGH 645 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Aug 14, 5:25 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT TUE AUG 14 2007
FLZ022-023-030-142315-
BAKER-COLUMBIA-UNION-
625 PM EDT TUE AUG 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
UNION...SOUTHWESTERN BAKER AND EASTERN COLUMBIA COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTH OF OLUSTEE...OR 17 MILES
NORTHEAST OF LAKE CITY...MOVING SOUTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANDERSON THROUGH 715 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Aug 14, 6:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
739 PM EDT TUE AUG 14 2007
FLZ022-150015-
COLUMBIA-
739 PM EDT TUE AUG 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM
EDT...
AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF COLUMBIA...OR 10 MILES
SOUTH OF LAKE CITY...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND LULU...COLUMBIA...OLENO STATE PARK AND
FORT WHITE THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
SHASHY
Special weather statement, Aug 14, 6:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT TUE AUG 14 2007
FLZ031-032-150045-
BRADFORD-CLAY-
754 PM EDT TUE AUG 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BRADFORD AND WESTERN CLAY COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 845 PM EDT...
AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAWTEY...OR 11 MILES EAST OF
RAIFORD...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND KINGSLEY THROUGH 845 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Local storm report, Aug 14, 7:10 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 PM EDT TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 3 SW OCALA 29.16N 82.17W
08/14/2007 E0.25 INCH MARION FL PUBLIC
PUBLIC REPORTED PEA SIZE HAIL NEAR SW 200TH STREET AND
COUNTY ROAD 484. REPORT RELAYED FROM EMA.
&&
ARSThunderstorm Wind, Marion
- When
- August 14, 7:25 PM EST
- Where
- Marion County, 1.81 mi W of York to 2.16 mi NNW of Dunnellon Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.150, -82.330
Trees and power lines were blown down about seven miles east of Rainbow Lakes Estates. Trees and power lines were also blown down just north of Dunnellon and in Marion Oaks.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, August 14, 2007$439,000 · 60 kt wind · 8 events
- Flash Flood and Hail in Nebraska, August 14, 2007$119,000 · 1.75 in hail · 11 events
- Damaging Winds in Louisiana, August 14, 20071 injured · $32,000 · 50 kt wind · 3 events
- Damaging Winds in Illinois, August 14, 2007$22,000 · 55 kt wind · 11 events
- Damaging Wind in California, August 14, 2007$30,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, August 14, 2007$20,000 · 51 kt wind · 2 events
- Flash Flood and Hail in Arizona, August 14, 20071 injured · 52 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, August 14, 20071 in hail · 11 events
- Damaging Wind and Lightning Strike in Florida, August 14, 20071 injured · 52 kt wind · 2 events
- Drought in North Carolina, August 14 to 31, 20078 events
- Drought in Virginia, August 14 to 31, 20075 events
- Drought in Wisconsin, August 14 to 31, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46783.